Developed red spot on cheek after facial. Using apexicon cream, doxycycline and desonide

default
Posted on Thu, 4 Apr 2013 in Skin Rash
Question: I got a facial in December and developed a red round spot in my left cheek abt a year ago. It was there for almost two months. My DOC gave me apexicon cream and it went away in two weeks. Well like a dummy I got a facial this past December and the same thing happened except the apexicon didn't work this time. She gave me a sulfa based prescribed wash to use and the conditioned worsened and I got a similar spot on my right cheek. I have been to 4 dermatologist. And have been prescribed an antifungal, doxycycline, desonide, dermovate, tenovate and another topical steroid. The spots have gotten lighter but are still there!! If I stretch the skin around the spots my normal skin time is there but when I let up the redness returns. I have used all the above since December!! I'm really worried. I have a sulfa allergy and ceased using any facial products containing sulfa but the redness still persists. I am fair skinned African American and the redness is blatantly visible. Please help. Don't know what else to do!!
doctor
Answered by Dr. Rahul Kumar 17 minutes later
Hello dear,
Thanks for the query,
Starting from your first allergy till now which ever cream you have used, contained steroid.
According to me you have developed side effect of steroid.
Thinning , wrinkling and persistent redness of skin are common side effects of skin.
I would like to have a look on your face, please upload a picture if possible.
stop all creams for now, just apply plain alovera gel.
Let your skin first heal itself, then you can think about removal of spot.

If you keep using steroids, the spots may disappear but your skin might get permanently damaged.

Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Kumar 12 minutes later
How do I upload a picture? Will ceasing use of the steroids make the condition worsen? I have pictures but don't see the ability to upload in this site
doctor
Answered by Dr. Rahul Kumar 6 minutes later
Hello
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. You can also send the reports/ image to YYYY@YYYY with the subject as 'ATTN: Dr. Rahul Kumar'."

Initially you might feel your face is worsening but within a month new skin will come and you will feel perfectly fine.
Stopping steroid is very important, it may cause permanent damage.
Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Kumar 11 minutes later
I have uploaded a picture and I do also have freckles and miles on my cheeks. I don't have rocesa as I have no acne or pimples or anything the skin is smooth and does not have any scaling or peeling. Will the aloe Vera help with the redness? In between this time I was advised to use aquaphor healing ointment and did so for three weeks with no result the red only got a little darker and turned bright red after I discontinued use. I'm scared the aloe Vera will aggravate my condition. I know I gVe been using the steroid cream for a while and even have. Some hypo pigmentation around the redness now. I'm just really worried. I have never had skin problems. This is all new to me.
doctor
Answered by Dr. Rahul Kumar 3 hours later
Hello dear,
Thanks for the excellent photograph.
There is no doubt that it is steroid induced atrophy.
I have seen more than 50 such cases.
The only treatment is allow your skin to heal on its own.
Aloevera might help a bit, but the main factor will be time.
Whatever you apply this is not going to heal before one month.

Please be patience, let your skin regenerate, if you feel irritation with aloevera just apply plain vaseline (petroleum jelly ).

Just dont worry your skin will improve within a month.

Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6301 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Corticosteroids

doctor1 MD

I had a cortisone injection in my shoulder yesterday lunch time. later in the night the shoulder got stiff and painful and it hurts a lot today....

doctor1 MD

car accident. Cortisone shots left shoulder. Pain in left hip and back of neck with pressure on behind ears. Numbness in arms and legs on the...

doctor1 MD

I am using Dermovate cream to treat a mild case of Eczema. My wife is in the 1st trimester of our 1st pregnancy and is concerned that there may be...

doctor1 MD

Every winter for about the past 6 years + I have these breakouts. If I get one on one finger, I shows up on the same finger on the opposite hand....

doctor1 MD

why do steroids cause swelling I thought they took the swelling down and how long does the swelling stay and what can I do to make it better

doctor1 MD

I had injections yesterday (12/11/17 at approximately 1:30 p.m.) called facet cervical via medial branch block bilateralc3-c4, bilateral c4-c5 and...

doctor1 MD

I just gave myself a testosterone shot in my right buttock but lower than usual. I’ve never had pain after giving myself injections for years,...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2